Oklahoma, 2005

Drought in Oklahoma, December 1 to 31, 2005

December 1 to 31, 2005 · NWS OUN · 29 events in 29 counties and zones

29 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10 million
Crop damage
$500,000
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 8:36 PM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Nov 30, 8:36 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CST WED NOV 30 2005

.DISCUSSION...

THE COLD FRONT IS EXPECTED TO CLEAR SOUTHEAST OKLAHOMA AROUND
MIDNIGHT LEAVING GUSTY NORTH WINDS OVER SOUTHWEST AND CENTRAL
OKLAHOMA UNTIL LATE TONIGHT. WIND SPEEDS ARE EXPECTED TO DECREASE
QUICKLY IN THE NORTHWEST AS THE UPPER HIGH SETTLES INTO THIS AREA.
MINIMUM TEMPERATURE FORECAST FOR TONIGHT SEEM ON TRACK AND WILL NOT
BE ADJUSTED NOW.

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.

TX...NONE.

&&
Hazardous weather outlook, Nov 30, 11:35 AM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1135 AM CST WED NOV 30 2005

OKZ004>048-050>052-TXZ083>090-011300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A DRY AND STABLE AIRMASS WILL PREVENT THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY DEC 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
GUSTY SOUTH WINDS AND LOW HUMIDITIES WILL RESULT IN VERY HIGH TO
EXTREME FIRE DANGER THIS AFTERNOON. A RED FLAG WARNING IS ALSO IN
EFFECT THIS AFTERNOON FOR AREAS SOUTH OF A LINE FROM STILLWATER TO
WEATHERFORD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
FIRE DANGER WILL AGAIN REACH VERY HIGH LEVELS ON FRIDAY AS GUSTY
SOUTH WINDS AND LOW HUMIDITIES RETURN.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

JAMES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

29 drought. Local standard time, as filed.

Drought, Logan

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Logan forecast zone
Property damage
$10 million
Crop damage
$500,000
Reported by
OFFICIAL NWS OBS.
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

With below normal precipitation for several months, drought conditions continued to increase across the area ending as D2 and D3 across much of the area. Precipitation amounts of 12 inches below normal were recorded in Oklahoma City for the end of the year, with amounts closer to 15 to 20 inches below normal for locations across the southeast. The drought conditions and warm temperatures during much of the month of December caused an increase in wildfire potential. Wildfires were easier to start and harder to contain due to the dry and frequently windy conditions. Numerous wildfires occurred across the area, especially during the last week of December. Several wildfires threatened parts of the Oklahoma City metropolitan area. A special command post was created by the state to help coordinate area firefighting efforts. The wildfire conditions were briefly alleviated in a few locations due to some winter precipitation. However, temperatures quickly warmed back to well above normal and not enough precipitation fell to put a major dent in the drought conditions. Numerous structures were destroyed by the fires, along with lives disrupted due to either property damage and/or evacuations. There were approximately 175,000 acres burned and 150 homes and business damaged or destroyed, along with numerous outbuildings destroyed, during the month of December. Many large, round hay bales were also burned. The estimated damage was over $10 million, with an estimated damage to hay and pasture at over $500,000. The numerous wildfires and damages incurred caused many counties to ask for a federal declaration of emergency.The drought conditions were also causing lower lake levels which were affecting recreation activities. Area farm ponds were also drying up due to the lack of moisture. The dry ponds and scorched pasture lands caused many farmers and ranchers to sell their entire cattle herds.

Drought, Atoka

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Atoka forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

Drought, Bryan

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Bryan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Drought, Caddo

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Caddo forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Drought, Canadian

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Canadian forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Drought, Carter

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Carter forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Drought, Cleveland

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Drought, Coal

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Coal forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Drought, Comanche

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Comanche forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Drought, Cotton

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Cotton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Drought, Garvin

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Garvin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Drought, Grady

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Grady forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Drought, Hughes

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Hughes forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Drought, Jackson

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Drought, Jefferson

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Drought, Johnston

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Johnston forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Drought, Kiowa

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Drought, Lincoln

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Drought, Love

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Love forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Drought, Marshall

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Marshall forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Drought, McClain

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
McClain forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Drought, Murray

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Murray forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Drought, Oklahoma

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Drought, Payne

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Payne forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Drought, Pontotoc

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Drought, Pottawatomie

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Drought, Seminole

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Seminole forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Drought, Stephens

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Stephens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Drought, Tillman

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Tillman forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489217, 5489315, 5489316, 5489317, 5489318, 5489319, 5489320, 5489321, 5489322, 5489323, 5489324, 5489325, 5489326, 5489327, 5489328, 5489329, 5489330, 5489331, 5489332, 5489333, 5489334, 5489404, 5489405, 5489406, 5489407, 5489408, 5489409, 5489410, 5489411.